J.P. Deslypere, MD; A. Vermeulen, MD
To the Editors: Lovastatin, a new cholesterol-lowering drug inhibiting the activity of 3-hydroxy-3 methylglutaryl-CoA reductase can cause myositis and elevation in creatine kinase levels in a small proportion (< 0.5%) of patients (1-4). Severe muscle damage and acute renal failure have been described in association with lovastatin use. The incidence of these outcomes appears to be greatly increased by concomitant therapy with gemfibrozil and nicotinic acid and even more by immunosuppressive therapy including therapy with cyclosporine (1-4).These complications have not been described in association with the use of simvastatin (Zocor, Merck Sharp & Dohme, West Point, Pennsylvania), another more recently
Learn more about subscription options.
Register Now for a free account.
Deslypere J, Vermeulen A. Rhabdomyolysis and Simvastatin. Ann Intern Med. 1991;114:342. doi: 10.7326/0003-4819-114-4-342_1
Download citation file:
Published: Ann Intern Med. 1991;114(4):342.
Cardiology, Coronary Risk Factors, Dyslipidemia.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only